Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 99, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 5, 2017, 5:30 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 45 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 5, 2017, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 42 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 5:30 PM CDT | HAIL 1 | 1 Ssw Patton Creek Shop, AL | |
| Apr 5, 5:38 PM CDT | HAIL 1 | 1 Nnw Riverchase Galler, AL | |
| Apr 5, 5:40 PM CDT | HAIL 0.5 | 2 Ese Hoover, AL | |
| Apr 5, 5:40 PM CDT | HAIL 1 | Riverchase Galleria, AL | |
| Apr 5, 5:45 PM CDT | HAIL 1 | 2 Nnw Hoover Veterans P, AL | |
| Apr 5, 5:46 PM CDT | HAIL 1 | 1 S Vestavia Hills, AL | |
| Apr 5, 5:47 PM CDT | HAIL 0.5 | Cahaba Heights, AL | |
| Apr 5, 5:50 PM CDT | HAIL 1.75 | 1 S The Summit, AL | COLONNADE SHOPPING AREA. |
| Apr 5, 5:52 PM CDT | HAIL 1.75 | Cahaba Heights, AL | |
| Apr 5, 5:55 PM CDT | HAIL 0.5 | 1 Ese Leeds, AL | |
| Apr 5, 5:55 PM CDT | HAIL 2 | 1 Nw Leeds, AL | |
| Apr 5, 5:56 PM CDT | HAIL 0.88 | 1 Ese Leeds, AL | |
| Apr 5, 5:56 PM CDT | HAIL 3 | 2 Wsw Irondale, AL | |
| Apr 5, 5:57 PM CDT | HAIL 1.75 | 2 Sse Irondale, AL | |
| Apr 5, 5:57 PM CDT | HAIL 2.5 | 1 Ssw Irondale, AL | |
| Apr 5, 6:00 PM CDT | HAIL 1.25 | 3 E Trussville, AL | |
| Apr 5, 6:00 PM CDT | HAIL 1.5 | 3 E Trussville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
378
WUUS54 KBMX 052230
SVRBMX
ALC073-117-052315-
/O.NEW.KBMX.SV.W.0099.170405T2230Z-170405T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
530 PM CDT WED APR 5 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northern Shelby County in Alabama...
Southeastern Jefferson County in Alabama...
* Until 615 PM CDT
* At 529 PM CDT, a severe thunderstorm was located over Regions Park
Or Hoover Met, or over Helena, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Pelham,
Mountain Brook, Trussville, Helena, Irondale, Leeds, Moody,
Chelsea, Indian Springs Village, Vincent, Regions Park Or Hoover
Met, Oak Mountain State Park, Vandiver, Barber Motorsports Park and
Shops Of Grand River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Alabama.
LAT...LON 3363 8654 3362 8655 3356 8655 3355 8654
3355 8648 3350 8648 3350 8638 3340 8638
3324 8695 3332 8702 3364 8655
TIME...MOT...LOC 2229Z 239DEG 49KT 3333 8687
HAIL...1.00IN
WIND...60MPH
$$
89^GSatterwhite3 follow-up statements
882
WWUS54 KBMX 052235
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
535 PM CDT WED APR 5 2017
ALC073-117-052315-
/O.CON.KBMX.SV.W.0099.000000T0000Z-170405T2315Z/
Shelby AL-Jefferson AL-
535 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN SHELBY AND SOUTHEASTERN JEFFERSON COUNTIES...
At 535 PM CDT, a severe thunderstorm was located over Riverchase
Galleria, or over Hoover, moving northeast at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Pelham,
Mountain Brook, Trussville, Helena, Irondale, Leeds, Moody, Chelsea,
Indian Springs Village, Vincent, Regions Park Or Hoover Met, Oak
Mountain State Park, Vandiver, Barber Motorsports Park and Shops Of
Grand River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Alabama.
LAT...LON 3363 8654 3362 8655 3356 8655 3355 8654
3355 8648 3350 8648 3350 8638 3340 8638
3329 8689 3336 8693 3364 8655
TIME...MOT...LOC 2235Z 238DEG 52KT 3338 8680
HAIL...1.75IN
WIND...60MPH
$$
89^GSatterwhite150
WWUS54 KBMX 052242
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
542 PM CDT WED APR 5 2017
ALC073-117-052315-
/O.CON.KBMX.SV.W.0099.000000T0000Z-170405T2315Z/
Shelby AL-Jefferson AL-
542 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL SHELBY AND SOUTHEASTERN JEFFERSON COUNTIES...
At 541 PM CDT, a severe thunderstorm was located over The Summit, or
over Vestavia Hills, moving northeast at 55 mph. Large hail has been
reported with this storm.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Homewood, Mountain Brook,
Trussville, Irondale, Leeds, Moody, Indian Springs Village, Cahaba
Heights, Patton Creek, Barber Motorsports Park, Shops Of Grand River,
The Summit, Lake Purdy, Riverchase Galleria, Greystone, Meadowbrook
and Vandiver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Alabama.
LAT...LON 3363 8654 3362 8655 3356 8655 3355 8654
3355 8648 3350 8648 3348 8649 3335 8682
3342 8684 3364 8655
TIME...MOT...LOC 2241Z 237DEG 50KT 3343 8674
HAIL...1.75IN
WIND...60MPH
$$
89^GSatterwhite719
WWUS54 KBMX 052257
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
557 PM CDT WED APR 5 2017
ALC117-052307-
/O.CAN.KBMX.SV.W.0099.000000T0000Z-170405T2315Z/
Shelby AL-
557 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHELBY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for Alabama.
LAT...LON 3363 8654 3362 8655 3356 8655 3355 8654
3355 8652 3353 8652 3352 8654 3352 8655
3350 8659 3348 8659 3347 8661 3357 8664
3364 8655
TIME...MOT...LOC 2257Z 235DEG 48KT 3357 8655
$$
ALC073-052315-
/O.CON.KBMX.SV.W.0099.000000T0000Z-170405T2315Z/
Jefferson AL-
557 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL JEFFERSON COUNTY...
At 557 PM CDT, a severe thunderstorm was located over Leeds, moving
northeast at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Birmingham, Trussville, Leeds, Moody, Barber Motorsports Park and
Shops Of Grand River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Alabama.
LAT...LON 3363 8654 3362 8655 3356 8655 3355 8654
3355 8652 3353 8652 3352 8654 3352 8655
3350 8659 3348 8659 3347 8661 3357 8664
3364 8655
TIME...MOT...LOC 2257Z 235DEG 48KT 3357 8655
HAIL...1.75IN
WIND...60MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:13 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 5, 1:13 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 113 PM CDT Wed Apr 5 2017 .UPDATE... For 18Z Aviation. && .DISCUSSION... Effective warm front roughly positioned from northern Sumter County northeast across southern Bibb County east across southern Talladega County and into southern Cleburne County. The airmass is continuing to rapidly destabilize south of the warm front with temperatures in the low to mid 70's along the U.S. Highway 80 corridor along with dew points in the lower 70's across our southern tier of counties. We continue to monitor the potential for large hail with thunderstorms near and north of the warm front and for the increasing potential of all convective hazards to the southwest across southern Alabama. Our concern continues to increase with discrete storms moving out of Clarke and Monroe Counties and into Wilcox County while additional discrete storms are moving out of Escambia and Conecuh Counties and into Covington County. These storms will pose a threat to Selma/Montgomery/Troy areas through the next few hours. Visible satellite imagery indicates some breaks in the clouds from Washington County north to Tuscaloosa County. Solar radiation will help to further raise temperatures and will result in further airmass destabilization through the remainder of the morning hours across our western and southwest counties. The latest derived hodograph from the KBMX radar velocity wind profile indicates 0-6 km bulk shear of 54 knots and 0-1 km storm relative helicities of 108 m2/s2. The environment remains supportive of severe thunderstorms and tornadoes south of the warm front. 05 && .AVIATION... 18Z TAF Discussion. Except for a small line of TSRA moving northeast toward/thru ASN/ANB over the next hour or so, we are in a lull in the activity for the most part with the activity expected to pick back up in the 21-23z time frame ahead of our approaching front. Some storms could be strong to severe late this afternoon into the early evening. Winds are expected to shift and remain gusty tonight behind the front. Overall VFR cigs are expected outside of convection. 08 && .FIRE WEATHER... A storm system will bring rain and thunderstorms to the area through tonight. Rain-free weather returns Thursday through the weekend. Critical fire weather conditions are not expected through the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 47 61 40 62 36 / 50 20 10 0 0 Anniston 48 61 40 63 38 / 60 20 10 0 0 Birmingham 47 62 43 63 39 / 30 20 10 0 0 Tuscaloosa 47 65 43 65 39 / 30 10 0 0 0 Calera 48 63 43 64 40 / 30 10 10 0 0 Auburn 50 62 42 62 40 / 60 10 10 0 0 Montgomery 51 68 44 66 41 / 60 10 0 0 0 Troy 52 66 43 65 39 / 60 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 05/08
Hazardous weather outlook, Apr 5, 4:54 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 454 PM CDT Wed Apr 5 2017 ALZ011>015-017>050-070100- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 454 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. Severe thunderstorms will be possible along an approaching cold front across all of Central Alabama with tornadoes, damaging straight line winds, and large hail all possible. The best chances for severe thunderstorms along with strong tornadoes will be along, north, and east of an Oneonta to Lake Martin to Opelika line. The threat will end from west to east after the front moves through and could go to as late as 9 PM across the far eastern counties. Behind the storms and the front look for windy conditions with sustained winds of 20 to 30 mph and gusts of 30 to 40 mph possible at times after around 10 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions will continue to be possible during the daytime hours through around 7 PM. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary through this evening. 08
In the hours before
Special weather statement, Apr 5, 4:59 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Birmingham AL 459 PM CDT WED APR 5 2017 ALZ028-029-037-038-052245- Tallapoosa AL-Clay AL-Randolph AL-Chambers AL- 459 PM CDT WED APR 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...NORTHEASTERN TALLAPOOSA...NORTHWESTERN CHAMBERS AND SOUTHEASTERN CLAY COUNTIES UNTIL 545 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near Sparkling Springs, or 13 miles south of Lake Wedowee, moving northeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Roanoke, Wedowee, Wadley, Red Level, Malone, Abanda, Crystal Lake, Welch, Sparkling Springs, Daviston, Dickert, Napoleon, Tennant, Rock Mills, Big Springs, Motley, Paran, Roanoke Municipal Airport and Rock Stand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3302 8569 3315 8578 3340 8529 3310 8523 TIME...MOT...LOC 2159Z 246DEG 42KT 3309 8566 25/Owen
Local storm report, Apr 5, 5:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 SSE TRICKEM 33.52N 85.41W
04/05/2017 CLEBURNE AL NWS EMPLOYEE
TREE DOWNED.
&&
GMSLocal storm report, Apr 5, 5:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 ESE CORNWALL FURNACE 34.23N 85.56W
04/05/2017 E1.00 INCH CHEROKEE AL BROADCAST MEDIA
QUARTER SIZE HAIL HAIL ON CR 9.
&&
MALLocal storm report, Apr 5, 5:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL WADLEY 33.12N 85.57W
04/05/2017 E0.88 INCH RANDOLPH AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 5:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 3 NNE WADLEY 33.16N 85.54W
04/05/2017 E1.00 INCH RANDOLPH AL PUBLIC
&&
MALLocal storm report, Apr 5, 5:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM HAIL EUFAULA 31.89N 85.15W
04/05/2017 M2.50 INCH BARBOUR AL PUBLIC
TIME ESTIMATED BY RADAR. RELAYED BY SOCIAL
MEDIA FROM BROADCAST MEDIA REPORT.
0215 AM HAIL LOUISVILLE 31.78N 85.56W
04/05/2017 M0.25 INCH BARBOUR AL PUBLIC
0215 AM HAIL EUFAULA 31.90N 85.15W
04/05/2017 E1.25 INCH BARBOUR AL BROADCAST MEDIA
RELAYED FROM A VIEWER.
0215 AM HAIL EUFAULA 31.90N 85.15W
04/05/2017 E1.00 INCH BARBOUR AL EMERGENCY MNGR
QUARTER SIZE HAIL IN DOWNTOWN EUFAULA.
0226 AM HAIL 1 N CLAYTON 31.89N 85.45W
04/05/2017 M2.50 INCH BARBOUR AL EMERGENCY MNGR
CORRECTED REPORT. HAIL WAS MEASURED AT 2.5
INCHES.
0345 AM HAIL 2 NNW PARKMANVILLE 32.41N 85.18W
04/05/2017 E1.75 INCH RUSSELL AL BROADCAST MEDIA
GOLF BALL SIZE HAIL NEAR CRAWFORD.
0348 AM HAIL LADONIA 32.46N 85.09W
04/05/2017 E1.75 INCH RUSSELL AL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN LADONIA.
0354 AM HAIL 2 ENE LADONIA 32.48N 85.05W
04/05/2017 E1.75 INCH RUSSELL AL PUBLIC
GOLF BALL SIZE HAIL ON AUBURN ROAD.
0422 AM HAIL 1 S VANCE 33.15N 87.23W
04/05/2017 E1.00 INCH TUSCALOOSA AL PUBLIC
REPORTED VIA SOCIAL MEDIA.
0440 AM HAIL BRIERFIELD IRONWORKS PA 33.04N 86.91W
04/05/2017 E1.00 INCH BIBB AL PUBLIC
QUARTER SIZED HAIL REPORTED.
0500 AM HAIL SHELBY COUNTY AIRPORT 33.18N 86.78W
04/05/2017 M0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL OBSERVED AT NWS BIRMINGHAM
OFFICE AT THE SHELBY COUNTY AIRPORT.
0512 AM HAIL 4 SE CAMP BRANCH 33.17N 86.70W
04/05/2017 E0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZED HAIL REPORTED IN NORTHEAST CALERA.
0515 AM HAIL COLUMBIANA 33.18N 86.61W
04/05/2017 E0.25 INCH SHELBY AL PUBLIC
PEA SIZED HAIL REPORTED.
0521 AM HAIL DADEVILLE 32.83N 85.76W
04/05/2017 E0.25 INCH TALLAPOOSA AL PUBLIC
0527 AM TSTM WND DMG 2 SSW OXFORD LAKE 33.59N 85.82W
04/05/2017 CALHOUN AL 911 CALL CENTER
TREES DOWN AND WATER PONDING ON ROADWAY NEAR
THE INTERSECTION OF CHEAHA DRIVE AND COUNTY
LINE ROAD.
0530 AM HAIL 1 E ANNISTON 33.66N 85.81W
04/05/2017 M1.00 INCH CALHOUN AL PUBLIC
QUARTER SIZED HAIL ALONG JONES ROAD.
0534 AM HAIL OXFORD 33.61N 85.83W
04/05/2017 E1.75 INCH CALHOUN AL PUBLIC
0542 AM HAIL 2 NW DEARMANVILLE 33.65N 85.77W
04/05/2017 E1.75 INCH CALHOUN AL TRAINED SPOTTER
0545 AM TSTM WND DMG 1 NNW OAK GROVE 33.20N 86.31W
04/05/2017 TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON MERKLE LOOP ROAD IN SYLACAUGA.
TIME ESTIMATED. ESTIMATED 40-50 MPH WINDS.
0602 AM TSTM WND DMG 5 ESE MILLERVILLE 33.17N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF COUNTY
ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
ESTIMATED 40-50 MPH WINDS. CORRECTED EVENT
TIME.
0610 AM TSTM WND DMG 3 NNW ASHLAND 33.32N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
PORCH REMOVED FROM HOME DUE TO HIGH WINDS.
TIME ESTIMATED BY RADAR.
0610 AM TSTM WND DMG ROSELLE 33.19N 86.05W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN BLOCKING ROADWAY. COUNTY ROAD 7
JUST SOUTH OF HIGHWAY 148. ESTIMATED 40-50
MPH WINDS. TIME ESTIMATED.
0610 AM TSTM WND DMG 3 SE GUNTHERTOWN 33.34N 85.92W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN ALONG HANGING ROCK ROAD. ESTIMATED
40-50 MPH WINDS. TIME ESTIMATED.
0616 AM TSTM WND DMG LINEVILLE 33.31N 85.75W
04/05/2017 CLAY AL LAW ENFORCEMENT
FEW TREES SNAPPED ALONG EAST MILL ROAD.
REPORTED BY RETIRED LAW ENFORCEMENT OFFICER.
0620 AM HAIL LINEVILLE 33.31N 85.75W
04/05/2017 E1.75 INCH CLAY AL PUBLIC
0625 AM HAIL FORNEY 34.09N 85.46W
04/05/2017 E1.00 INCH CHEROKEE AL EMERGENCY MNGR
0628 AM HAIL 3 SE BARFIELD 33.33N 85.68W
04/05/2017 E1.75 INCH CLAY AL PUBLIC
TREES DOWN ALONG FOX CREEK ROAD AND ALONG
GRABEN ROAD. ESTIMATED 1.5 TO 2 INCH
DIAMETER HAIL.
0630 AM HAIL 1 NNW LADONIA 32.47N 85.09W
04/05/2017 E0.88 INCH LEE AL PUBLIC
0639 AM TSTM WND DMG 2 ENE MCFARLAND MALL 33.18N 87.49W
04/05/2017 TUSCALOOSA AL PUBLIC
POWER LINES DOWN. ESTIMATED 40-50 MPH WINDS.
0640 AM TSTM WND DMG BARFIELD 33.37N 85.71W
04/05/2017 CLAY AL EMERGENCY MNGR
TREES DOWN BLOCKING ROADWAY.
0645 AM HAIL 1 NW GRAYSVILLE 33.63N 86.98W
04/05/2017 E0.50 INCH JEFFERSON AL PUBLIC
DIME SIZED HAIL REPORTED.
0653 AM HAIL 1 NW NORTHPORT 33.24N 87.59W
04/05/2017 E0.25 INCH TUSCALOOSA AL PUBLIC
0718 AM HAIL ALABASTER 33.24N 86.82W
04/05/2017 E0.25 INCH SHELBY AL PUBLIC
0720 AM HEAVY RAIN 1 NW KINGSTON 33.55N 86.78W
04/05/2017 E0.70 INCH JEFFERSON AL PUBLIC
WATER OVER ROAD DUE TO HEAVY RAIN RUNOFF IN
TARRANT NEAR INTERSTATE 20/59 ON RAMP. TIME
AND RAINFALL ESTIMATED.
0730 AM HAIL HAYDEN 33.89N 86.75W
04/05/2017 E0.50 INCH BLOUNT AL PUBLIC
DIME SIZED HAIL REPORTED.
0737 AM HAIL LEEDS 33.55N 86.54W
04/05/2017 E0.25 INCH JEFFERSON AL PUBLIC
0739 AM TSTM WND DMG 5 ESE MILLERVILLE 33.17N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF COUNTY
ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
ESTIMATED 40-50 MPH WINDS.
0741 AM TSTM WND DMG 1 WNW HIGHLAND LAKES 33.39N 86.66W
04/05/2017 SHELBY AL BROADCAST MEDIA
TREE DOWN BLOCKING WESTOVER ROAD NEAR OLD
HIGHWAY 280. ESTIMATED 40-50 MPH WINDS.
0830 AM HEAVY RAIN HUEYTOWN 33.44N 87.00W
04/05/2017 E1.50 INCH JEFFERSON AL TRAINED SPOTTER
WATER PONDING NEAR ROADWAY ALONG 27TH AVENUE
IN HUEYTOWN DUE TO HEAVY RAIN RUNOFF.
1000 AM HEAVY RAIN OXFORD 33.61N 85.84W
04/05/2017 M2.95 INCH CALHOUN AL PUBLIC
RAIN TOTAL SO FAR.
1025 AM HAIL 2 SSW HOPE HULL 32.25N 86.37W
04/05/2017 M1.00 INCH MONTGOMERY AL TRAINED SPOTTER
1031 AM HAIL 1 ESE EASTDALE MALL 32.38N 86.19W
04/05/2017 E0.25 INCH MONTGOMERY AL TRAINED SPOTTER
1217 PM HAIL ALABASTER 33.24N 86.82W
04/05/2017 M0.50 INCH SHELBY AL PUBLIC
DIME SIZED HAIL IN ALABASTER.
1225 PM HAIL PELHAM 33.29N 86.81W
04/05/2017 E0.50 INCH SHELBY AL PUBLIC
DIME SIZED HAIL REPORTED.
1245 PM TSTM WND DMG CHELSEA 33.34N 86.63W
04/05/2017 SHELBY AL BROADCAST MEDIA
TREE DOWN ON HOUSE. ESTIMATED 40-50 MPH
WINDS.
0117 PM TSTM WND DMG 6 ENE RICHARDS CROSSROA 31.77N 85.17W
04/05/2017 BARBOUR AL EMERGENCY MNGR
TWO WEEKEND HOMES HAD BEEN HEAVILY DAMAGED
FROM FALLEN TREES. SEVERAL OTHER TREES DOWN
IN THE AREA. POSSIBLE TORNADO.
0323 PM HAIL 2 SE COUNTRY CLUB ESTAT 33.46N 86.26W
04/05/2017 E0.75 INCH TALLADEGA AL PUBLIC
0335 PM HAIL PELL CITY 33.59N 86.28W
04/05/2017 E0.50 INCH ST. CLAIR AL PUBLIC
0336 PM HAIL 2 ENE HOWELL'S COVE 33.50N 86.13W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
0336 PM HAIL 2 E HOWELL'S COVE 33.49N 86.13W
04/05/2017 E2.00 INCH TALLADEGA AL PUBLIC
HAIL RANGING FROM QUARTER TO HEN EGG (1" -
2").
0342 PM HAIL 3 N TALLADEGA 33.48N 86.11W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
0350 PM HAIL OHATCHEE 33.78N 86.01W
04/05/2017 E1.50 INCH CALHOUN AL LAW ENFORCEMENT
0353 PM HAIL OXFORD 33.61N 85.83W
04/05/2017 E0.88 INCH CALHOUN AL LAW ENFORCEMENT
0354 PM HAIL MUNFORD 33.53N 85.94W
04/05/2017 E2.00 INCH TALLADEGA AL PUBLIC
0354 PM HAIL 1 E MUNFORD 33.53N 85.94W
04/05/2017 E2.75 INCH TALLADEGA AL PUBLIC
A FEW REPORTS OF BASEBALL-SIZED HAIL IN THE
MUNFORD AREA.
0354 PM HAIL JENIFER 33.54N 85.94W
04/05/2017 M3.00 INCH TALLADEGA AL PUBLIC
HAIL STONE MEASURED AT 3" IN DIAMETER.
0354 PM HAIL GRANT TOWN 33.54N 85.95W
04/05/2017 E2.75 INCH TALLADEGA AL PUBLIC
SEVERAL MORE REPORTS OF BASEBALL-SIZED HAIL
REPORTED IN THE MUNFORD AREA.
0405 PM HAIL OXFORD 33.61N 85.83W
04/05/2017 E1.25 INCH CALHOUN AL PUBLIC
0410 PM HAIL OXFORD 33.62N 85.84W
04/05/2017 E1.75 INCH CALHOUN AL PUBLIC
0411 PM HAIL 3 ENE COBB CITY 33.94N 85.87W
04/05/2017 E1.75 INCH CALHOUN AL EMERGENCY MNGR
0411 PM HAIL 3 SW REAVES 33.94N 85.83W
04/05/2017 E1.25 INCH CALHOUN AL PUBLIC
0412 PM TSTM WND DMG 3 SE COUNTRY CLUB ESTAT 33.45N 86.24W
04/05/2017 TALLADEGA AL EMERGENCY MNGR
TREES DOWN ACROSS THE ROAD AT STEMLEY ROAD
AND RENFROE ROAD.
0415 PM HAIL 1 ESE REAVES 33.97N 85.77W
04/05/2017 E1.00 INCH ETOWAH AL PUBLIC
0420 PM TSTM WND DMG 1 SSE BYNUM 33.59N 85.95W
04/05/2017 TALLADEGA AL LAW ENFORCEMENT
TREES BLOWN DOWN ON COUNTY LINE ROAD.
0422 PM HAIL 2 NNE TENNALA 34.12N 85.66W
04/05/2017 E0.25 INCH CHEROKEE AL PUBLIC
0423 PM HAIL 3 SSW HEFLIN 33.61N 85.60W
04/05/2017 E2.00 INCH CLEBURNE AL PUBLIC
0423 PM HAIL 2 ENE CHALAFINNEE 33.56N 85.61W
04/05/2017 E2.00 INCH CLEBURNE AL STORM CHASER
GOLFBALL- TO TENNIS BALL-SIZED HAIL. TIME
CORRECTED (ESTIMATED).
0428 PM HAIL 1 NE HEFLIN 33.66N 85.58W
04/05/2017 E1.75 INCH CLEBURNE AL PUBLIC
0430 PM HAIL HACKNEYVILLE 33.06N 85.93W
04/05/2017 E0.50 INCH TALLAPOOSA AL PUBLIC
DIME SIZE HAIL ALONG SR 63.
0439 PM HAIL 2 ENE CHALAFINNEE 33.56N 85.61W
04/05/2017 E2.50 INCH CLEBURNE AL STORM CHASER
GOLFBALL- TO TENNIS BALL-SIZED HAIL.
0440 PM TSTM WND DMG 3 SSE TRICKEM 33.52N 85.41W
04/05/2017 CLEBURNE AL NWS EMPLOYEE
TREE DOWNED.
0440 PM TSTM WND DMG 3 SSE TRICKEM 33.52N 85.41W
04/05/2017 CLEBURNE AL NWS EMPLOYEE
TREE DOWNED.
0445 PM HAIL 2 ESE CORNWALL FURNACE 34.23N 85.56W
04/05/2017 E1.00 INCH CHEROKEE AL BROADCAST MEDIA
QUARTER SIZE HAIL HAIL ON CR 9.
0459 PM HAIL WADLEY 33.12N 85.57W
04/05/2017 E0.88 INCH RANDOLPH AL EMERGENCY MNGR
0512 PM HAIL 3 NNE WADLEY 33.16N 85.54W
04/05/2017 E1.00 INCH RANDOLPH AL PUBLIC
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:24 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 66 min |
| Apr 5, 2:04 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 56 min |
| Apr 5, 2:44 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 32 min |
| Apr 5, 3:32 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 43 min |
| Apr 5, 3:35 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 40 min |
| Apr 5, 3:54 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Apr 5, 3:57 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes, Montgomery | 33 min |
| Apr 5, 4:11 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 49 min |
| Apr 5, 4:45 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 44 min |
| Apr 5, 5:22 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 38 min |
| Apr 5, 5:24 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 51 min |
| Apr 5, 6:02 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 58 min |
| Apr 5, 6:04 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 56 min |
| Apr 5, 6:52 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 83 min |
| Apr 5, 7:22 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter, Tuscaloosa | 3 hr |
| Apr 5, 7:40 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson | 3 hr |
| Apr 5, 8:43 AM CDT | Areal Flood Advisory | BMX | Calhoun, St. Clair, Shelby, Talladega | 3 hr |
| Apr 5, 9:00 AM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 75 min |
| Apr 5, 9:13 AM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Apr 5, 9:35 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 70 min |
| Apr 5, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 29 min |
| Apr 5, 10:29 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph | 3 hr |
| Apr 5, 10:38 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 67 min |
| Apr 5, 10:56 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 49 min |
| Apr 5, 11:43 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 32 min |
| Apr 5, 11:55 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 66 min |
| Apr 5, 12:53 PM CDT | Special Weather Statement | BMX | Talladega | 82 min |
| Apr 5, 1:42 PM CDT | Special Weather Statement | BMX | Cleburne | 33 min |
| Apr 5, 2:35 PM CDT | Special Weather Statement | BMX | Cleburne | 25 min |
| Apr 5, 3:03 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Apr 5, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 38 min |
| Apr 5, 3:48 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Talladega | 67 min |
| Apr 5, 4:08 PM CDT | Tornado Warning | BMX | Cleburne | 52 min |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 45 min |
| Apr 5, 4:37 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 26 hr |
| Apr 5, 4:59 PM CDT | Special Weather Statement | BMX | Randolph | 46 min |
| Apr 5, 5:32 PM CDT | Special Weather Statement | BMX | Randolph | 13 min |
| Apr 5, 5:33 PM CDT | Special Weather Statement | BMX | Randolph, Tallapoosa | 57 min |
| Apr 5, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 35 min |
| Apr 5, 5:56 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 40 min |
| Apr 5, 6:03 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 27 min |
| Apr 5, 6:17 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 43 min |
| Apr 5, 6:20 PM CDT | Special Weather Statement | BMX | DeKalb | 25 min |
| Apr 5, 6:32 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 27 min |
| Apr 5, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.